the breast cancer
support charity

Member
ennazu1
Posts: 6
Registered: ‎01-05-2012

Re: Nausea from Chemo - how long does it last?

Thank you all for your help. Mum was given ondasetron for the first 2 to 3 days in tablet form both this cycle and the last. This seems to work - but she then changes over to metclopromide (spelling? sorry) which just doesn't do anything for her at all and she starts feeling very unwell on about day 3. The metclopromide was changed to zyclizine but Mum couldn't tolerate it - so dizzy she couldn't stand up. Had something else from the GP which was completely useless and has now been put back onto ondansetron by the chemo unit but again it's not now doing very much. She's been given about five days supply and told to take it until she feels better. All very upsetting for her because she feels so low, has barely been out of bed and thinks she is reacting worse than others - which is why your comments help so much. BIG THANKS x

Please use plain text.
Member
Charliechuck
Posts: 91
Registered: ‎01-05-2012

Re: Nausea from Chemo - how long does it last?

Hi

I had 6 TAC too, I had Emend from the beginning and I didn't suffer with any nausea at all. I also had ondansteron thru IV before chemo and in tablet form after. I thought that everyone on TAC had to have emend because it was the strongest one and you needed it. If you aren't taking emend I would def ask your oncologist. I also took lansoprazale for acid reflux as this can cause nausea.

Good luck.

Amanda xx

Please use plain text.
Member
juliebtaurus
Posts: 863
Registered: ‎01-05-2012

Re: Nausea from Chemo - how long does it last?

ask for emend its brilliant wished i had got it sooner no more nausea or vomitting from fec -3 ( its expensive so they dont offer it at first ) but dont suffer in silence when there is help out there x

Please use plain text.
Member
rugbygirl
Posts: 93
Registered: ‎01-05-2012

Re: Nausea from Chemo - how long does it last?

Dear Ennazu1,

I too suffered for 2 weeks after each cycle, I didn't vomit, but had nausea all the time, which really got me down.

As previously, I am not sure what your mum has tried, after much switching, I eventually settled on Emend (3 tabs, 1 at lease one hour before chemo, then 24 hours and 48 hous later).
the usual,
ondansertron ( I took one each day for three days really helped, buy beware of constipation)
Domperidone
I think that having Omeprazole 20md daily really helped, by protecting my stomach lining.
I also found sipping sparkling mineral water with a dash of PLJ really helped too.

All the best Jenny

Please use plain text.
Member
Jo90
Posts: 209
Registered: ‎01-05-2012

Re: Nausea from Chemo - how long does it last?

Has she been given a drug called Emend? It is specially for post chemo nausea and helped me feel human after FEC, which is a nasty chemo. They didn't give it to me the first time but I had to have it after I was violently ill and it works well.

Jo XX

Please use plain text.
Member
Annie22
Posts: 224
Registered: ‎01-05-2012

Re: Nausea from Chemo - how long does it last?

There's no reason why your Mum should suffer - it is often trial and error until you get the right balance of drugs that work for each individual, so she should insist that she tries something else.

Reassure your Mum that she shouldn't worry as there is no 'right' way to get through the treatment and everyone is different. The chemo unit are probably not jumping as they are not worried, so they must be made to realise that your Mum is not accepting that nothing can be done.

Two questions: Do you know what drugs she has tried? and Are you sure she hasn't got a temperature?

If she has a temperature then it is more serious and she should go straight back to the hospital but if not, just keep hassling the chemo unit - she has a right feel more comfortable, so don't be afraid to make a loud fuss!

Annie

Please use plain text.
Member
ennazu1
Posts: 6
Registered: ‎01-05-2012

Nausea from Chemo - how long does it last?

Hi - would really appreciate some advice on the subject of nausea. My Mum is very upset at the moment as she is on day 11 after her second TAC cycle and is still feeling very nauseaus. We've been asking for more help from her chemo unit but each drug she's tried hasn't helped. She isn't actually being sick which is very fortunate but is still feeling very unwell and thinks it is completely abnormal to be feeling ill 11 days after treatment. Has anyone else experienced similar? Any advice gratefully received. Thanks

Please use plain text.